Alert archive / Mississippi / Flash Flood Warnings in 2003
Flash Flood Warning 60, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 6, 2003, 8:36 AM CDT for Lee County, Mississippi. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2003, 8:36 AM CDT (13:36 UTC)
- Expired
- Aug 6, 2003, 10:30 AM CDT
- In force
- 114 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Lee County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 061337 FFWMEM MSC081-061530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 836 AM CDT WED AUG 6 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... LEE COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 1030 AM CDT. * AT 832 AM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN HAS FALLEN IN THE TUPLEO AREA. SEVERAL REPORTS OF FLOODED STREETS HAVE ALREADY BEEN RECIEVED. MORE HEAVY RAIN IS EXPECTED IN LEE COUNTY OVER THE NEXT COUPLE OF HOURS. * CITIES AFFECTED THROUGH 1030 AM CDT INCLUDE... VERONA...TUPELO...SALTILLO...PRATTS FRIENDSHIP...PLANTERSVILLE... GUNTOWN...BLAIR .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3446 8855 3411 8854 3412 8883 3449 8883 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:25 AM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, Aug 6, 2:25 AM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 225 AM CDT WED AUG 6 2003 THE AMPLIFIED UPPER PATTERN WILL CONTINUE FOR THE NEXT SEVERAL DAYS WITH A TROF IN THE EAST AND A RIDGE OVER THE ROCKYS AND CENTRAL PLAINS. AT THE SURFACE A WEAK COLD FRONT EXTENDING FROM SOUTHERN ILLINOIS ACROSS SOUTHEAST MISSOURI AND NORTHWEST ARKANSAS TO NORTH TEXAS WILL MOVE SOUTHEASTWARD ACROSS THE MID SOUTH TODAY AND CONTINUE TOWARD THE GULF COAST TONIGHT AND THURSDAY. THE RESULT WILL BE CONTINUED WARM HUMID WEATHER WITH SCATTERED THUNDERSTORMS TODAY THROUGH THURSDAY. HIGH PRESSURE WILL SPREAD DRIER AIR INTO THE REGION THURSDAY NIGHT THROUGH THE WEEKEND. .MEG...NONE.
Hazardous weather outlook, Aug 6, 7:43 AM CDT, 53 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-070930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 743 AM CDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER SOUTHWEST PARTS OF THE MID SOUTH. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME STORMS MAY BE SEVERE OVER EAST CENTRAL ARKANSAS... NORTHWEST AND NORTH CENTRAL MISSISSIPPI...AND THE SOUTHWEST CONER OF WEST TENNESSEE. HEAVY THUNDERSTORM RAINS OF 2 INCHES OR MORE MAY CAUSE FLOODING IN NORTHEAST MISSISSIPPI THIS MORNING. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. JCL
In the hours before
Special weather statement, Aug 6, 6:16 AM CDT, 2 hours 20 minutes before
MSZ002>006-009-014-TNZ049-050-052>054-088>092-061200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 616 AM CDT WED AUG 6 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ALCORN...BENTON... CHESTER...FAYETTE...HARDEMAN...HARDIN...HAYWOOD...HENDERSON... MADISON...MARSHALL...MCNAIRY...PRENTISS...SHELBY...TIPPAH...TIPTON... TISHOMINGO AND UNION COUNTIES. AT 614 AM AN AREA OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTHWEST OF JACKSON TO 4 MILES SOUTH OF KEOWNVILLE AND EXTENDING WESTWARD TO NEAR MILLINGTON...HOLLY SPRINGS AND NEW ALBANY. THE THUNDERSTORMS WERE MOVING EAST AT 30 MPH. EXPECT GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND HEAVY RAINS. RAINFALL AMOUNTS OF OVER TWO INCHES IN AN HOUR OR LESS COULD CAUSE FLOODING OF ROADS AND LOW SPOTS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER FLOOD WARNINGS MAY BE NEEDED FOR AREAS THAT RECEIVE HEAVY RAINS IN ADDITION TO EARLIER HEAVY RAINFALL. PEOPLE IN ALCORN...BENTON...CHESTER...FAYETTE...HARDEMAN...HARDIN... HAYWOOD...HENDERSON...MADISON...MARSHALL...MCNAIRY...PRENTISS... SHELBY...TIPPAH...TIPTON...TISHOMINGO AND UNION COUNTIES...INCLUDING THE CITIES OF BOLIVAR...BOONEVILLE...BROWNSVILLE...CORINTH... COVINGTON...HENDERSON...HOLLY SPRINGS...IUKA...JACKSON...LEXINGTON... NEW ALBANY...RIPLEY AND SELMER...SHOULD MONITOR THESE STORMS CLOSELY. JCL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:45 AM CDT | Flash Flood Warning | MEG | Alcorn | 2 hr |
| Aug 6, 6:58 AM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tippah | 32 min |
| Aug 6, 7:34 AM CDT | Severe Thunderstorm Warning | MEG | Union | 26 min |
| Aug 6, 8:12 AM CDT | Flash Flood Warning | MEG | Union | 2 hr |
| Aug 6, 5:08 PM CDT | Severe Thunderstorm Warning | MEG | Tate | 37 min |
| Aug 6, 6:26 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss | 34 min |
Nearby
Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.